Faculty Directory
Wenxiong Chen' s Photo


Professor of Mathematics

PhD, Chinese Academy of Sciences
MS, Hangzhou University
BS, Longyan University

Wenxiong Chen joined Yeshiva University in 2002 as a Professor.

He held previous positions at

Missouri State University (Assistant, Associate, and Professor 1991--2001),

University of California, Los Angeles (Visiting Associate Professor 1996-1997), 

University of Arizona (Visiting Assistant Professor 1990-1991), 

and University of Pennsylvania (Visiting Assistant Professor 1987-1990). 

He is an internationally well-known mathematician in the area of nonlinear partial differential equations. 

Research interests include nonlinear elliptic partial differential equations, fractional Laplacians

and other non-local operators, nonlinear functional analysis, and geometric analysis.

Teaching experiences include introductory as well as advanced mathematics courses. 

Has received six research grants from the National Science Foundation, among which he was 

the Principal Investigator in five of the grants. 

Received one grant from the Simons Foundation. 

Received the Foundation Award for Research from the Missouri State University. 

Over 80 papers/books published in refereed journals including many in prestigious journals such as Annals of Math.,   Comm. Pure and Appl. Math., Duke Math. J., Advances in Math., J. of Diff. Geom., and Arch. Rat. Mech. Anal..

Many of his papers are highly cited, including the following

1. W. Chen, C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J.  63(1991) 615-622,

has been cited 1,016 times, and in terms of citation, it is ranked  the second among all published math papers  worldwide in 1991.

2. W. Chen, C. Li, B. Ou, Classification of solutions for an integral equation, CPAM, 59(2006) 330-343,

has been cited  702 times, and in terms of citation, it is ranked the 11th among all published math papers worldwide in 2006.

3. W. Chen, C. Li, and Y. Li,  A direct method of moving planes for the fractional Laplacian, Adv. Math. 308 (2017) 404-437,

has been cited 223 times, and in terms of citation, it is ranked the third among all published math papers worldwide in 2017.

Here the citation numbers are from Google-Scholar, and the citation rankings are from MathSciNet, as of Jan. 2022.


Wilf campus - Belfer Hall


To request an interview, please contact Media Relations at 212-960-5400 x5488 or publicaffairs@yu.edu

Spring 2019

Calculus II  MAT 1413

Problem Seminar  MAT 1402

Partial Differential Equations  MAT 5310

Thesis Research  MAT 8970

Thesis Preparation  MAT 6705


Fall 2019

Calculus I   MAT 1412

Calculus II  MAT 1413

Multivariable Calculus  MAT 1510

Topics in Analysis  MAT 5302


Spring 2020

Calculus II  MAT 1413

Multivariable Calculus  MAT 1510

Advanced Calculus II   MAT 1521


Fall 2020

Calculus I MAT 1412

Calculus II MAT 1413

Functional Analysis --a graduate course


Spring 2021

Calculus II MAT 1413

Multi-variable Calculus MAT 1510

Partial Differential Equations--a graduate course


Fall 2021

Calculus II MAT 1413

Multi-variable Calculus MAT 1510

Functional Analysis-a graduate course

Advanced Topics in PDE--an independent study